MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. VERSYS FEMORAL STEM CEMENTED REVISION/CALCAR 12/14 NECK TAPER SIZE 13 250MM; PROTHESIS, HIP

ZIMMER MANUFACTURING B.V. VERSYS FEMORAL STEM CEMENTED REVISION/CALCAR 12/14 NECK TAPER SIZE 13 250MM; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 09/10/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient underwent an initial hip procedure on an unknown date using a competitor's implants.Subsequently, the patient was revised for a periprosthetic fracture.During the revision hemi arthroplasty surgery, the patient's condition deteriorated, and the patient died of cardiopulmonary arrest.It is not known whether the patient had any underlying medical conditions that may have been related to the event.The patient's cardiopulmonary arrest occurred after the bone cement and stem were inserted into the patient.The cement is a competitor product.The cause of the cardiopulmonary arrest was not determined; however, no causal relationship between the death and the product has been noted.There was no patient information or medical records available.Though requested, no additional information was available.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# unknown lot# unknown depuy bone cement g2: foreign: country: japan no product was returned for evaluation.It was reported that a competitor product was being revised in a hip procedure.After competitor cementation and stem insertion, the patient's cardiac condition deteriorated leading to cardiac arrest without resuscitation.The patient's age and comorbid conditions remain unknown.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbid state, and perioperative management.Side effects of the administration of anesthesia are a known cause of cardiac stress during the intraoperative and postoperative recovery.Most patients with a cardiac history will have a cardiac workup prior to clear them for surgery to demonstrate the patient's cardiac status is fit to withstand the stress of anesthesia, positioning, and surgery.As the reported complaint indicated, a cardiac complication developed intraoperatively, but any further intervention was insufficient to prevent the terminal outcome.As the reported event was unrelated to the implanted stem, a review of the device history records was not performed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VERSYS FEMORAL STEM CEMENTED REVISION/CALCAR 12/14 NECK TAPER SIZE 13 250MM
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20300079
Report Number0002648920-2024-00298
Device Sequence Number7792434
Product Code JDI
UDI-Device Identifier00889024140042
UDI-Public(01)00889024140042(17)321003(10)65550751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00787101362
Device Lot Number65550751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown